Alert archive / Missouri / Flash Flood Watches in 2006
Flash Flood Watch 2, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at May 10, 2006, 3:57 AM CDT for 4 counties in Illinois; 7 counties in Missouri. It took effect at May 10, 2006, 6:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2006, 3:57 AM CDT (08:57 UTC)
- In effect from
- May 10, 2006, 6:00 AM CDT
- Expired
- May 10, 2006, 9:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Clinton County, IL, Marion County, IL, Randolph County, IL, Washington County, IL, Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 91 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 100857 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 357 AM CDT WED MAY 10 2006 ...FLASH FLOOD WATCH FOR SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS TODAY AND INTO EARLY TONIGHT... MOZ072>075-084-085-099-102100- /O.NEW.KLSX.FF.A.0002.060510T1100Z-060510T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-IRON-MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE- WASHINGTON- INCLUDING THE CITY OF...FARMINGTON 357 AM CDT WED MAY 10 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS IN SOUTHEAST MISSOURI... CRAWFORD...WASHINGTON...IRON...MADISON...REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE. * THROUGH THIS AFTERNOON * A STRONG STORM SYSTEM WILL BE MOVING ACROSS THE CENTRAL U.S.TODAY. THE STRONG LIFT ASSOCIATED WITH SYSTEM WILL COMBINE WITH VERY MOIST AIR TO PRODUCE PERIODS OF HEAVY RAIN OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THIS HEAVY RAIN THREAT WILL END BY LATE THIS AFTERNOON. WIDESPREAD RAINS OF 1 TO 2 INCHES ARE EXPECTED...WITH SOME AREAS RECEIVING UP TO 3 INCHES. * IN ADDITION TO THE FLASH FLOOD THREAT...TODAYS RAINS MAY CAUSE RAPID RISES ON THE BLACK AND ST. FRANCIS RIVERS...AND THEIR TRIBUTARIES. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. MOST FLOODING DEATHS OCCUR IN AUTOMOBILES. USE CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD...BRIDGE...OR LOW WATER CROSSING INUNDATED BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE. $$ ILZ069-070-074-079-102100- /O.NEW.KLSX.FF.A.0002.060510T1100Z-060511T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLINTON IL-MARION IL-RANDOLPH IL-WASHINGTON IL- INCLUDING THE CITIES OF...CHESTER...SALEM 357 AM CDT WED MAY 10 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS...INCLUDING THE FOLLOWING AREAS IN SOUTHERN ILLINOIS...CLINTON...MARION...WASHINGTON...AND RANDOLPH. * THROUGH THIS EVENING * A STRONG STORM SYSTEM WILL BE MOVING ACROSS THE CENTRAL U.S.TODAY. THE STRONG LIFT ASSOCIATED WITH SYSTEM WILL COMBINE WITH VERY MOIST AIR TO PRODUCE PERIODS OF HEAVY RAIN OVER SOUTHERN ILLINOIS. THIS HEAVY RAIN THREAT WILL COME TO AN END BY EARLY THIS EVENING. WIDESPREAD RAINS OF 1 TO 2 INCHES ARE EXPECTED...WITH SOME AREAS RECEIVING UP TO 3 INCHES. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. MOST FLOODING DEATHS OCCUR IN AUTOMOBILES. USE CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE. $$ TRUETT
3 follow-up statements
000 WGUS63 KLSX 102032 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 332 PM CDT WED MAY 10 2006 ...FLASH FLOOD WATCH FOR SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THROUGH EARLY TONIGHT... MOZ072>075-084-085-099-102300- /O.CON.KLSX.FF.A.0002.000000T0000Z-060510T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-IRON-MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE- WASHINGTON- INCLUDING THE CITY OF...FARMINGTON 332 PM CDT WED MAY 10 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES ...CRAWFORD...WASHINGTON...IRON...MADISON...REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE. * UNTIL 6 PM CDT * A STRONG STORM SYSTEM WILL CONTINUE TO MOVE NORTHEAST ACROSS MISSOURI. THE STRONG LIFT ASSOCIATED WITH SYSTEM WILL COMBINE WITH VERY MOIST AIR TO PRODUCE PERIODS OF HEAVY RAIN OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THIS HEAVY RAIN THREAT WILL END BY THIS EVENING. * IN ADDITION TO THE FLASH FLOOD THREAT...THE RAINS MAY CAUSE RAPID RISES ON THE BLACK AND ST. FRANCIS RIVERS...AND THEIR TRIBUTARIES. WIDESPREAD RAINS OF 1 TO 2 INCHES ARE EXPECTED...WITH SOME AREAS RECEIVING UP TO 3 INCHES. $$ ILZ069-070-074-079-110200- /O.CON.KLSX.FF.A.0002.000000T0000Z-060511T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLINTON IL-MARION IL-RANDOLPH IL-WASHINGTON IL- INCLUDING THE CITIES OF...CHESTER...SALEM 332 PM CDT WED MAY 10 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST ILLINOIS...INCLUDING THE FOLLOWING COUNTIES..CLINTON...MARION...WASHINGTON AND RANDOLPH. * UNTIL 9 PM CDT * A STRONG STORM SYSTEM WILL CONTINUE TO MOVE NORTHEAST ACROSS MISSOURI. THE STRONG LIFT ASSOCIATED WITH SYSTEM WILL COMBINE WITH VERY MOIST AIR TO PRODUCE PERIODS OF HEAVY RAIN OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THIS HEAVY RAIN THREAT WILL END BY THIS EVENING. WIDESPREAD RAINS OF 1 TO 2 INCHES ARE EXPECTED...WITH SOME AREAS RECEIVING UP TO 3 INCHES. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. MOST FLOODING DEATHS OCCUR IN AUTOMOBILES. USE CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE. $$ BYRD
000 WGUS63 KLSX 102302 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 602 PM CDT WED MAY 10 2006 ...FLASH FLOOD WATCH FOR SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THROUGH EARLY TONIGHT... MOZ072>075-084-085-099-110015- /O.EXP.KLSX.FF.A.0002.000000T0000Z-060510T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-IRON-MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE- WASHINGTON- INCLUDING THE CITY OF...FARMINGTON 602 PM CDT WED MAY 10 2006 ...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI HAS EXPIRED. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO BRING LIGHT TO MODERATE RAINFALL TO THE REGION THIS EVENING. THE CHANCE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL HAS DIMINISHED. $$ ILZ069-070-074-079-110200- /O.CON.KLSX.FF.A.0002.000000T0000Z-060511T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLINTON IL-MARION IL-RANDOLPH IL-WASHINGTON IL- INCLUDING THE CITIES OF...CHESTER...SALEM 602 PM CDT WED MAY 10 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ILLINOIS... CLINTON IL...MARION IL AND WASHINGTON IL IN SOUTHWEST ILLINOIS...RANDOLPH IL. * UNTIL 9 PM CDT THIS EVENING * WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL GRADUALLY DIMINISH IN INTENSITY AS A STORM SYSTEM BEGINS TO MOVE NORTHEAST OF THE REGION THIS EVENING. A FEW AREAS WILL CONTINUE TO RECEIVE MODERATE AND POSSIBLY A BRIEF PERIOD OF HEAVY RAINFALL BEFORE THE STRONGER STORMS EXIT THE REGION THIS EVENING. MOST FLOODING DEATHS OCCUR IN AUTOMOBILES. USE CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE. $$ BRITT
000 WGUS63 KLSX 110154 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 854 PM CDT WED MAY 10 2006 ...FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE... ILZ069-070-074-079-110300- /O.EXP.KLSX.FF.A.0002.000000T0000Z-060511T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLINTON IL-MARION IL-RANDOLPH IL-WASHINGTON IL- INCLUDING THE CITIES OF...CHESTER...SALEM 854 PM CDT WED MAY 10 2006 ...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM CDT THIS EVENING... THE FLASH FLOOD WATCH FOR PARTS OF SOUTH CENTRAL AND SOUTHWEST ILLINOIS WILL EXPIRE AT 9 PM CDT THIS EVENING. SHOWERS WILL CONTINUE OVER THE REGION TONIGHT...WITH BRIEF HEAVY RAINFALL POSSIBLE IN SOME LOCATIONS. HOWEVER THE CHANCE OF VERY HEAVY RAINFALL CAUSED BY THUNDERSTORMS THAT WOULD PRODUCE FLASH FLOODING HAS DIMINISHED. $$ BRITT
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at May 9, 11:56 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, May 9, 11:56 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1156 PM CDT TUE MAY 9 2006 .DISCUSSION... UPDATED THE GRIDS TO LOWER CHANCES OF RAIN OVERNIGHT. TSRA THAT DEVELOPED ALONG FRONT OVER SRN MO EARLIER THIS EVENING HAVE PUSHED SEWD INTO AR. NOT SEEING MUCH MESOSCALE OR SYNOPTIC SCALE FORCING OVERNIGHT THAT WARRANT KEEPING LIKELY POPS...SO HAVE SCALED BACK TO JUST CHC POPS EVERYWHERE EXCEPT IN THE NORTH WHERE I WENT DRY. WHILE THERE IS CONSIDERABLE DISAGREEMENT BETWEEN THE GFS/NAM... LOOKS LIKE A COMPLEX OF SHRA/TSRA WILL MOVE INTO THE SWRN PARTS OF THE CWA BY 15Z AND THEN SPREAD NEWD. DID NOT MAKE MUCH OTHER CHANGES TO GOING FORECAST. BRITT && .AVIATION... FOR THE 06Z TAFS... FOG IS DEVELOPING ACROSS THE AREA AT THIS TIME. VSBYS IN LOW-LYING AREAS...ESPECIALLY RIVER VALLEYS...ARE ALREADY DOWN IN IFR-LIFR RANGE IN A FEW SPOTS. EXPECT THIS FOG TO BECOME MORE WIDESPREAD OVERNIGHT AS MOISTURE POOLS AHEAD OF THE SURFACE FRONT. I DONT EXPECT WIDESPREAD IFR CONDITIONS THOUGH...THINK THE IFR FOG WILL STICK MAINLY TO THE RIVER VALLEYS AND SUCH. PRECIPITATION FOR TOMORROW IS STILL UNCERTAIN. AREAS EAST OF THE MISSISSIPPI RIVER AND SOUTH OF THE ST LOUIS METRO AREA LOOK PRETTY WET...BUT CENTRAL MISSOURI AND NORTHERN PORTIONS OF THE CWFA ARE STILL SOMEWHAT PROBLEMATIC. VFR CIGS AND VSBYS WITH AN INCREASING NORTHWEST WIND AS THE PRESSURE GRADIENT STRENGTHENS. ST LOUIS METRO AREA SOUTH AND EAST LOOKS PRETTY WET WITH MARGINAL CIGS AND VSBYS IN RAIN AND EMBEDDED THUNDERSTORMS. HEAVIEST STORM CELLS WILL LIKELY TAKE CONDITIONS DOWN TO IFR. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 9, 3:30 PM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT TUE MAY 9 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 330 PM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION TONIGHT. A FEW OF THE STORMS MAY PRODUCE SMALL HAIL AND HEAVY DOWNPOURS. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED FOR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE REGION ON WEDNESDAY. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND HAIL ALONG WITH HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.
Nearby
Flash Flood Watches in Missouri, 2006Flash Flood Watches in Illinois, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.